| Model Number |
IMPELLA RP |
| Medical Device Problem Code |
Device Sensing Problem (2917)
| Health Effect - Clinical Code |
Unspecified Vascular Problem (4441)
| Date of Event |
07/25/2025
Type of Reportable Event
Death
Event or Problem Description
The complainant reported that an impella rp pump was implanted to support a patient post-op to cardiothoracic surgery.It was reported that there was an unreliable placement signal sensor during use of the device.Support continued despite this issue.As there was no concern from the team.No further information was provided.Patient expired while on support.
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review of optical signal issues in accordance with fda recommendation.The data logs were reviewed and confirm the negative cvp as well as the placement signal not reliable alarms.The alarm code specified that the optical sensor was out of range during the time period this alarm was triggered.It is also noted that there are multiple suction alarms during this time.The suction alarms and the placement signal unreliable alarms resolve at the same time.All of the 5s parameters show that the sensor is functioning, the signal is just dampened by an increase in noise as a result of the suction conditions.The root cause of the optical signal issue was most likely patient condition as the pump was experiencing suction the time of the event.A review of the device history record (dhr) for the suspect device, applicable quality notifications, and historical complaint data was conducted.This review revealed that the product met all manufacturing release criteria, and no product deficiencies were identified at the time product was manufactured and released to the customer.All pertinent information available to abiomed has been submitted at this time.